Ohio, 2016Tornadoes in Ohio, August 24, 2016
August 24, 2016 · NWS IWX · 12 events in 5 counties and zones
A unique combination of extreme low level moisture and a passing upper level disturbance provided the trigger for severe storms. Even though the clouds remained in place for most of the day and it did not get very warm, there was just enough instability to allow storms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A unique combination of extreme low level moisture and a passing upper level disturbance provided the trigger for severe storms. Even though the clouds remained in place for most of the day and it did not get very warm, there was just enough instability to allow storms to develop. There was also a high degree of shear in the lowest levels of the atmosphere, which allowed multiple tornadoes to form. No other forms of severe weather occurred during the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 24, 2:59 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 24, 2:59 PM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
359 PM EDT WED AUG 24 2016
.SYNOPSIS...
Issued at 350 PM EDT Wed Aug 24 2016
Showers and thunderstorms are possible through Thursday ahead of
a slow moving cold front as weak upper level systems move across
the area. Tornadoes are possible over the southern portion of the
area into early this evening, south of a line from Huntington to
Decatur. In addition to these storms, there is also the chance for
severe storms over part of the area Thursday. Locally heavy rain
will also be a concern. Highs will be in the low to mid 80s each
dasy.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 351 PM EDT Wed Aug 24 2016
Factors have become favorable for tornado development over the
southern portion of the area; south of the area of the ongoing
showers and isolated storms. This includes the area south of a
line from Grissom to Plum Tree to Monroe. An upper level
disturbance along with a low level jet has aided in low level
shear with Helicity values of 350 with shear of 30 m/s. Daytime
destabilization of the airmass with LCL heights below 750 meters
have allowed storms to produce tornadoes in the Kokomo area. The
Storm Prediction Center has included part of our forecast area in
a tornado watch until 8 PM this evening. Otherwise, the tornado
threat should end by late evening, More storms are possible
tonight, with another good chance for storms Thursday afternoon
with daytime heating. Localized flooding is possible with any
training storms, especially over areas that received extremely
heavy rainfall last week.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 351 PM EDT Wed Aug 24 2016
There should be a break from the storms from Friday through Saturday
before the moist air returns to the area early next week. Storms are
possible again starting Saturday night through the middle of next
week. High temperatures should be in the low to mid 80s each day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 135 PM EDT Wed Aug 24 2016
Shortwave currently moving across the area and supporting some
decaying showers and storms along leading theta-e ridge. Increased
low level moisture supporting some low MVFR ceilings along and
immediately behind line of showers with some brief IFR not out of
the question at KSBN. Weak instability is keeping thunder very
isolated so far but a secondary area of convection is forming
across northern Illinois and could bring a few SCT storms to the
terminals this afternoon. Confidence in thunder is not high so
kept just VCTS for now. Timing also a bit uncertain, though best
chances should be during late afternoon and early evening. Expect
low clouds to scatter late this evening but another round of MVFR
possible toward daybreak, especially at KSBN.
&&
.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 24, 4:47 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT WED AUG 24 2016
INZ003>009-012-014-016-017-MIZ077>081-252200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD
547 PM EDT WED AUG 24 2016 /447 PM CDT WED AUG 24 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. STRONG GUSTY WINDS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
HAZARDOUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
POSSIBLE ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT WITH STRONG TO LOCALLY SEVERE
THUNDERSTORMS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-252200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
547 PM EDT WED AUG 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THE STORMS MAY
CONTAIN STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ013-015-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-252200-
PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...
BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...
MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...EDGERTON...
WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...
PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
547 PM EDT WED AUG 24 2016 /447 PM CDT WED AUG 24 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY PRODUCE
TORNADOES EARLY TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT WITH STRONG TO LOCALLY SEVERE
THUNDERSTORMS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 24, 4:06 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TORNADO 1 N ROLL 40.57N 85.39W
08/24/2016 WELLS IN TRAINED SPOTTER
CONFIRMED TORNADO ON GROUND NORTH OF SR 18.
&&
CRLocal storm report, Aug 24, 4:26 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
526 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO DILLMAN 40.61N 85.24W
08/24/2016 WELLS IN TRAINED SPOTTER
GRAIN WAGONS LOFTED INTO A FIELD 500 FT IN
THE AIR.
&&
CRLocal storm report, Aug 24, 4:32 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TORNADO 3 WNW WOODBURN 41.14N 84.91W
08/24/2016 ALLEN IN LAW ENFORCEMENT
TORNADO REPORTED ON THE GROUND AT
INTERSECTION OF DOTY RD AND BRUSH COLLEGE
RD.
&&
CRLocal storm report, Aug 24, 4:39 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO BLUFFTON 40.75N 85.17W
08/24/2016 WELLS IN EMERGENCY MNGR
TORNADO ON THE GROUND.
&&
CRLocal storm report, Aug 24, 4:44 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO 3 SE CUBA 41.15N 84.90W
08/24/2016 ALLEN IN TRAINED SPOTTER
DAMAGE TO BUILDINGS WITHIN THE AREA. HOUSES
TORN APART.
&&
CRLocal storm report, Aug 24, 4:52 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TORNADO 3 N BERNE 40.70N 84.97W
08/24/2016 ADAMS IN PUBLIC
TORNADO CONFIRMED ON THE GROUND. .
&&
CRTornado, Paulding
- When
- August 24, 4:53 PM EST to 5:00 PM EST
- Where
- Paulding County, 1.63 mi NNW of Knoxdale to 3.29 mi NW of Cecil
- Rating
- EF2
- Path length
- 2.8 mi
- Path width
- 250 yd
- Continued into
- Defiance, Oh (IWX)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.222, -84.681
The tornado touched down roughly 1/5 mile west of the intersection of Road 192 and Road 220, in Paulding County, in a wooded area next to a residence. The tornado tracked generally in a northeasterly direction causing extensive structural damage to homes, barns, trees, and crops throughout the entirety of the path. The tornado crossed into southwestern Defiance County before dissipating a few minutes later near the intersection of County Roads 33 and 122. Damage in Paulding County was rated up to an EF2, with damage in Defiance county peaking at EF1. The total length of the tornado across the two counties was nearly four and one half miles with peak estimated winds of 130 mph.
Tornado, Defiance
- When
- August 24, 5:00 PM EST to 5:04 PM EST
- Where
- Defiance County, 2.32 mi SW of Mark Center to 0.81 mi SSW of Mark Center
- Rating
- EF2
- Path length
- 1.62 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.253, -84.646
The tornado touched down roughly 1/5 mile west of the intersection of Road 192 and Road 220, in Paulding county, in a wooded area next to a residence. The tornado tracked generally in a northeasterly direction causing extensive structural damage to homes, barns, trees, and crops throughout the entirety of the path. The tornado crossed into southwestern Defiance county before dissipating a few minutes later near the intersection of County Roads 33 and 122. Damage in Paulding county was rated up to an EF2, with damage in Defiance county peaking at EF1. The total length of the tornado across the two counties was nearly four and one half miles with peak estimated winds of 130 mph.
Tornado, Defiance
- When
- August 24, 5:28 PM EST to 5:34 PM EST
- Where
- Defiance County, 1.6 mi N of Brunersburg to 3.58 mi WNW of Jewell
- Rating
- EF2
- Path length
- 2.64 mi
- Path width
- 400 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.323, -84.380
A survey conducted along with eyewitness reports indicate a funnel cloud made multiple touchdowns along this path. The initial touchdown was northeast of Defiance along Christy Road. Damage in this area increased in intensity to EF2 north of Defiance along Route 66. Damage in this area consisted of structural with a roof blown off of a business and transmission lines blown down. The tornado tracked further northeast where damage was noted along Flory Road, east of Route 66. Damage here consisted of roof damage to a residence and collapse of a storage building to the east of the home. The end of the damage path was located north of the intersection of Carpenter Road and Flory Road where tree branches were broken off. Maximum winds were estimated between 120 and 125 mph.
Tornado, Van Wert
- When
- August 24, 5:30 PM EST to 5:41 PM EST
- Where
- Van Wert County, 1.8 mi S of Middlebury to 2.88 mi SE of Convoy
- Rating
- EF1
- Path length
- 5.45 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.824, -84.726
An NWS survey, combined with eyewitness reports and an aerial survey by Emergency Management indicated a funnel cloud was skipping along this path and occasionally touching down. First touchdown was in a corn field just west of a residence on Convoy Heller Road. Several trees were uprooted and snapped off while some roof and siding damage occurred to a home. A large two-story garage/barn had mud thrown onto the eastern side of the building. A window was broken inward while a vent on the building was blown outward. The tornado continued skipping northeast hitting a large barn on US highway 224. The roof of this building was blown off to the north and witnessed by a homeowner. The tornado continued skipping northeast, knocking down trees including a large pine tree in a cemetery. Several small grave stones were also moved. Maximum winds were estimated at around 100 mph.
Tornado, Van Wert
- When
- August 24, 5:41 PM EST to 5:45 PM EST
- Where
- Van Wert County, 2.73 mi SE of Convoy to 2.37 mi ESE of Convoy
- Rating
- EF0
- Path length
- 1.47 mi
- Path width
- 25 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.888, -84.670
This tornado was a secondary spin up tornado from same mesocyclone as the earlier EF-1 Van Wert County tornado. Damage found from aerial survey by Emergency Manager of mainly crop damage to corn and beans.
Tornado, Henry
- When
- August 24, 5:48 PM EST to 5:54 PM EST
- Where
- Henry County, 2.24 mi N of Okolona to 3.33 mi NW of Napoleon
- Rating
- EF1
- Path length
- 2.8 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.382, -84.216
An NWS survey indicated a funnel cloud made multiple touchdowns along this path. The initial touchdown was in western Henry County, along County Road P and north of US 24. Damage in this area consisted of tree branches broken off. Further northeast the tornado intensified to an EF-1 north of County Road P where roof damage occurred to a residence. A storage building also sustained significant damage. The tornado tracked northeast where damage was noted at the intersection of County road Q1, roof damage occurred to a residence. Metal storage silos were also blown off of their foundation. To the north of Highway 6, tree branches were torn off where the damage path ended.
Tornado, Van Wert
- When
- August 24, 5:51 PM EST to 6:04 PM EST
- Where
- Van Wert County, 2.94 mi NNE of Van Wert to 3.37 mi WNW of Wetsel
- Rating
- EF0
- Path length
- 4.65 mi
- Path width
- 40 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.911, -84.554
Damage found from aerial survey by Emergency Management of mainly crop damage to corn and beans. Tornado skipped once in middle of this path. Maximum winds were estimated at 65 mph.
Tornado, Van Wert
- When
- August 24, 6:04 PM EST to 6:10 PM EST
- Where
- Van Wert County, 1 mi NW of Wetsel to 2.73 mi NNE of Wetsel
- Rating
- EF0
- Path length
- 2.46 mi
- Path width
- 20 yd
- Reported by
- Emergency Manager
- Coordinates
- 40.960, -84.444
Damage found from aerial survey by Emergency Manager of mainly crop damage to corn and beans.
Tornado, Henry
- When
- August 24, 6:19 PM EST to 6:20 PM EST
- Where
- Henry County, 0.99 mi N of Texas
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.434, -83.952
A law enforcement officer saw a brief touchdown in a field. Only crop damage occurred.
Tornado, Putnam
- When
- August 24, 6:26 PM EST to 6:29 PM EST
- Where
- Putnam County, 0.4 mi WSW of Dupont to 0.96 mi NNE of Dupont
- Rating
- EF0
- Path length
- 1.23 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.048, -84.307
Numerous interviews with residents southeast of Dupont, Ohio described the rotating wall cloud with funnel clouds lowering as the storm passed over. This tornado formed just south of the Auglaize River in the middle of a corn field. Tree damage was noted in the tree line on the south side of the river. Residents in Dupont reported the tornado lifted water from the river before intensifying and accelerating to the north. The tornado continued through the middle of Dupont and exited the north side of the town moving north-northeast into a field of beans before dissipating north of town. Minor damage was noted to siding, roofs, trees and crops. Damage was consistent with maximum winds of 65 MPH.
Tornado, Putnam
- When
- August 24, 6:48 PM EST to 6:49 PM EST
- Where
- Putnam County, 1.81 mi ENE of North Creek to 2.23 mi ENE of North Creek
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 15 yd
- Continued into
- Henry, Oh (IWX)
- Reported by
- NWS Storm Survey
- Coordinates
- 41.160, -84.188
A weak tornado was observed by local fire officials in a field northeast of the intersection of County Roads 17 and A-16 in Putnam county. The tornado moved into Henry county.
Tornado, Henry
- When
- August 24, 6:49 PM EST to 6:50 PM EST
- Where
- Henry County, 0.97 mi S of Pleasant Bend to 0.85 mi S of Pleasant Bend
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 15 yd
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.166, -84.183
A weak tornado was observed by local fire officials moving out of Putnam county in a field into Henry county, where it quickly dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, August 24, 201620 injured · $10 million · EF3 · 9 events
- Tornadoes in Indiana, August 24, 2016EF3 · 4 events
- Damaging Winds and Lightning Strike in Oklahoma, August 24, 20161 injured · $40,000 · 75 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 24, 20163 in hail · 39 events
- Hail and Damaging Winds in Illinois, August 24 to 25, 2016$32,000 · 52 kt wind · 8 events
- Tornado in Ohio, August 24, 2016$35,000 · EF0 · 1 event
- Lightning Strike in Florida, August 24, 20163 injured · 1 event
- Hail and Damaging Winds in Kansas, August 24, 2016$20,000 · 2.5 in hail · 8 events
- Heat in Louisiana, August 24, 201617 events
- Damaging Winds in Mississippi, August 24 to 25, 2016$14,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Missouri, August 24, 20161.75 in hail · 7 events
- Damaging Winds in Kansas, August 24, 201661 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657605, 657607, 657679, 657682, 657691, 657695, 657701, 657705, 657711, 657721, 657722, 984808.